Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 18, 2016, 1:49 AM EST for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 1:49 AM EST (06:49 UTC)
- Expired
- Dec 18, 2016, 2:30 AM EST
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
634
WUUS54 KMRX 180649
SVRMRX
TNC013-129-151-180730-
/O.NEW.KMRX.SV.W.0214.161218T0649Z-161218T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
149 AM EST SUN DEC 18 2016
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Scott County in eastern Tennessee...
Northwestern Campbell County in eastern Tennessee...
Northwestern Morgan County in eastern Tennessee...
* Until 230 AM EST
* At 148 AM EST, severe thunderstorms were located along a line
extending from near Delta to near Baxter, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Caryville, Winfield,
Sunbright, Elk Valley, White Oak, Ketchen, Slick Rock, Deerlodge,
High Point, Rugby, Royal Blue, Robbins, Norma, Indian Mountain
S.p., Elgin and Big South Fork National.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3659 8398 3657 8398 3602 8475 3609 8480
3609 8483 3614 8487 3616 8491 3621 8491
3624 8488 3628 8488 3630 8480 3633 8477
3634 8474 3637 8472 3637 8470 3640 8466
3660 8478
TIME...MOT...LOC 0648Z 256DEG 45KT 3689 8469 3620 8560
HAIL...0.75IN
WIND...60MPH
$$
EMH1 follow-up statement
293
WWUS54 KMRX 180720
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
220 AM EST SUN DEC 18 2016
TNC013-129-151-180730-
/O.CON.KMRX.SV.W.0214.000000T0000Z-161218T0730Z/
Scott TN-Campbell TN-Morgan TN-
220 AM EST SUN DEC 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EST
FOR SCOTT...NORTHWESTERN CAMPBELL AND NORTHWESTERN MORGAN COUNTIES...
At 219 AM EST, severe thunderstorms were located along a line
extending from near Dorthae to 8 miles southwest of Jamestown, moving
east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Caryville, Winfield,
Sunbright, Elk Valley, Ketchen, Slick Rock, Deerlodge, High Point,
Rugby, Royal Blue, Robbins, Norma, Indian Mountain S.p., Elgin, Big
South Fork National and Rugby S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3603 8473 3606 8478 3609 8480 3609 8483
3614 8487 3616 8491 3621 8491 3624 8488
3628 8488 3630 8480 3633 8477 3634 8474
3637 8472 3637 8470 3640 8466 3660 8478
3659 8398 3658 8398 3627 8440
TIME...MOT...LOC 0719Z 253DEG 53KT 3703 8412 3634 8504
HAIL...1.00IN
WIND...70MPH
$$
EMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 12:56 AM EST, 53 minutes earlier.
Area forecast discussion, Dec 18, 12:56 AM EST, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1256 AM EST Sun Dec 18 2016
.UPDATE...
LATEST OBS FROM COVE MOUNTAIN WAVE IN GREAT SMOKY MOUNTAINS SHOWED
A GUSTS AS HIGH AS 60 TO 70 MPH OVER LAST 60-90 MINUTES. ALSO
SEEING GUSTS OF 30 TO 40 MPH ACROSS PORTIONS OF THE TENNESSEE
VALLEY AND THE PLATEAU. AS SUCH...HAVE UPGRADED THE SMOKIES AND
SURROUNDING FOOTHILLS TO A HIGH WIND WARNING FOR LOCALIZED MOUNTAIN
WAVE GUSTS AND A WIND ADVISORY ELSEWHERE.
.AVIATION...
STRONG FRONTAL SYSTEM MOVING INTO THE TENNESSEE VALLEY THIS
EVENING WILL PRODUCE SOME BREEZY SOUTHWEST TO WEST WINDS THROUGH
12Z...ESPECIALLY AT KTYS. -SHRA/RA WILL MOVE IN AROUND DAYBREAK
AND SPREAD THROUGH THE AREA FROM WEST TO EAST. THIS WILL PRODUCE
MVFR/IFR VIS/CIGS THROUGH THE REMAINDER OF THE PERIOD...EVENTHOUGH
PRECIP WILL DROP OFF BY THE LATE AFTERNOON (AFTER 21Z).
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 7 AM EST this morning for Cherokee-Clay.
TN...High Wind Warning until 7 AM EST this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-NW Blount-North Sevier-
Northwest Cocke-Northwest Greene-Northwest Monroe-Sevier
Smoky Mountains-Southeast Greene-Southeast Monroe.
Wind Advisory until 7 AM EST /6 AM CST/ this morning for
Anderson-Bledsoe-Bradley-Campbell-Claiborne-East Polk-
Grainger-Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Johnson-
Knox-Loudon-Marion-McMinn-Meigs-Morgan-Northwest Carter-
Rhea-Roane-Scott TN-Sequatchie-Southeast Carter-Sullivan-
Unicoi-Union-Washington TN-West Polk.
VA...Wind Advisory until 7 AM EST this morning for Lee-Russell-Scott-
Washington-Wise.
&&
AMPHazardous weather outlook, Dec 18, 1:08 AM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 108 AM EST SUN DEC 18 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190615- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 108 AM EST SUN DEC 18 2016 /1208 AM CST SUN DEC 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE REGION...AHEAD OF THE APPROACHING COLD FRONT. A HIGH WIND WARNING IS IN EFFECT FOR THE GREAT SMOKY MOUNTAINS AND THEIR SURROUNDING FOOTHILLS AND A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE AREA UNTIL DAYBREAK SUNDAY MORNING. A PERIOD OF MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE LATE TONIGHT AND EARLY SUNDAY MORNING. A COUPLE OF STRONG TO PERHAPS MARGINALLY SEVERE STORMS ARE POSSIBLE...MAINLY ALONG THE CUMBERLAND PLATEAU. LOCALIZED DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE AS A COLD FRONT MOVES THROUGH THE REGION. THE BURN SCAR AREA NEAR GATLINBURG TENNESSEE WILL HAVE A RISK OF MINOR MUD AND/OR DEBRIS SLIDES ON SUNDAY MORNING. RAIN WILL TRANSITION TO SNOW SUNDAY AND SUNDAY NIGHT AS THE ARCTIC COLD FRONT MOVES THROUGH THE AREA. SOME LIGHT ACCUMULATIONS MAY BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 12:45 AM EST | High Wind Warning | MRX | Blount, Cocke, Greene, Monroe, Sevier | 6 hr |
| Dec 18, 12:45 AM EST | Wind Advisory | MRX | Bledsoe, Campbell, Carter, Claiborne, Hancock, Hawkins and 6 more | 6 hr |
| Dec 18, 2:30 AM EST | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Dec 18, 3:00 AM EST | Special Weather Statement | MRX | Scott | 30 min |
| Dec 18, 3:13 AM EST | Special Weather Statement | MRX | Scott | 32 min |
| Dec 18, 3:44 AM EST | Winter Weather Advisory | MRX | Bledsoe, Campbell, Marion, Morgan, Scott, Sequatchie | 9 hr |
| Dec 18, 5:33 AM EST | Special Weather Statement | MRX | Bradley | 27 min |
| Dec 18, 5:37 AM EST | Special Weather Statement | MRX | Blount, Knox | 23 min |
| Dec 18, 6:06 AM EST | Special Weather Statement | MRX | Polk | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.